# SDR 4M2S2015FA0000544

- Difficulty date: November 6, 2015
- Submitted: November 6, 2015
- Operation: General aviation
- Aircraft: N33JR
- Make and model: Piper PA-34-200T
- Aircraft serial: 347570113
- System (JASC): 5700 · Wing Structure
- Part: Nut Plate
- Part number: MS21047L4
- Condition: Damaged
- Location: Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RIGHT MLG FORWARD TRUNNION ASSY MOUNTING BOLTS LOOSE, 3 OF 4 BOLTS HAD VISIBLE GAPS BETWEEN BOLT HEADS AND TRUNNION ASSY.  SIGNS OF FRETTING APPARENT BETWEEN TRUNNION ASSY AND MAIN SPAR WEB WERE ACCOMPANIED BY A SLIGHT GAP BETWEEN THE TRUNNION ASSY AND SPAR.  2 OF THESE 3 BOLTS WOULD TIGHTEN, BUT THE 3RD WOULD NOT TIGHTEN AND SPUN FREELY.  EXAMINATION OF THE NUTPLATES ON THE FWD FACE OF THE MAIN SPAR REVEALED 3 OF 4 NUTPLATES WERE EITHER BROKEN INTO 2 OR 3 PIECES.  THE NUTPLATE FOR THE BOLT THAT SPUN FREELY HAD BROKEN INTO 3 PIECES WITH THE CENTER PORTION SPINNING BETWEEN ITS 2 ARMS.  THE OTHER BROKEN NUTPLATES WERE NOT READILY DISCERNED TO BE BROKEN UNTIL A BORESCOPE WAS USED TO VIEW THE BASE OF EACH NUTPLATE, AND OR THE BOLT WAS LATER INSERTED INTO THE NUTPLATE, AFTER THE GEAR HAD BEEN REMOVED, AND THE BOLT WIGGLED BY HAND WHICH THEN MADE IT MUCH MORE APPARENT THE NUTPLATES WERE BROKEN.  LOOSE BOLTS WILL CAUSE EXTENSIVE DAMAGE TO THE MAIN SPAR WEB AND ELONGATION OF THE BOLT HOLES.  ACCESS TO THESE NUTPLATES IS VERY DIFFICULT WITHOUT THE USE OF A DIGITAL CAMERA AND OR BORESCOPE.  VIEWING THE NUTPLATES WITH AN EXTENDABLE MIRROR THRU THE AVAILABLE ACCESS PANELS AND LIGHTNING HOLES DID NOT REVEAL ALL OF THE NUTPLATES THAT WERE BROKEN.  THE NUTPLATES WERE BROKEN AT THE VERY BASE OF THE THREADED AREA AT THE JUNCTURE OF THE MOUNTING ARM AND THE BASE.  THE BROKEN PIECES FIT TOGETHER TIGHTLY AND HELD THE BROKEN CENTER PIECE FROM ROTATING WHEN TORQUE WAS APPLIED TO THE BOLTS.
